Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
SELECTIVE SEROTONIN-REUPTAKE INHIBITOR-INDUCED MOVEMENT-DISORDERS
Autore:
GERBER PE; LYND LD;
Indirizzi:
BRITISH COLUMBIA CHILDRENS HOSP,DEPT PHARM,4480 OAK ST VANCOUVER BC V6H 3V4 CANADA UNIV BRITISH COLUMBIA,FAC PHARMACEUT SCI VANCOUVER BC CANADA
Titolo Testata:
The Annals of pharmacotherapy
fascicolo: 6, volume: 32, anno: 1998,
pagine: 692 - 698
SICI:
1060-0280(1998)32:6<692:SSIM>2.0.ZU;2-J
Fonte:
ISI
Lingua:
ENG
Soggetto:
TARDIVE-DYSKINESIA; EXTRAPYRAMIDAL SYMPTOMS; INDUCED AKATHISIA; FLUOXETINE TREATMENT; PARKINSONS-DISEASE; FLUVOXAMINE; PATIENT; DYSTONIA; SERTRALINE; ANTIDEPRESSANTS;
Keywords:
SELECTIVE SEROTONIN-REUPTAKE INHIBITORS; MOVEMENT DISORDERS;
Tipo documento:
Review
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Citazioni:
51
Recensione:
Indirizzi per estratti:
Citazione:
P.E. Gerber e L.D. Lynd, "SELECTIVE SEROTONIN-REUPTAKE INHIBITOR-INDUCED MOVEMENT-DISORDERS", The Annals of pharmacotherapy, 32(6), 1998, pp. 692-698

Abstract

OBJECTIVE: To compile and evaluate all available data suggesting an association between selective serotonin-reuptake inhibitor (SSRI) administration and the occurrence of movement disorders, and to characterize these reactions in terms of onset, duration, treatment and outcome, and potential predisposing factors. METHODOLOGY: Reports of movement disorders were identified by conducting a comprehensive literature search that included tertiary adverse drug reaction resources, MEDLINE, EmBASE, Biological Abstracts Current Contents, Reactions, ClinAlert, andInternational Pharmaceutical Abstracts. In addition, reports were solicited from the Canadian proprietary manufacturers of SSRIs, and from the Therapeutic Products Program of Health Canada. Each case was then classified according to the description of the movement disorder, based on predefined diagnostic criteria. RESULTS: A total Of 127 publishedreports of SSRI-induced movement disorders were identified involving akathisia (n = 30), dystonia (19), dyskinesia (12), tardive dyskinesia(6), parkinsonism (25), and 15 cases of mixed disorders. Ten isolatedcases of bruxism were identified. Ten additional reports could not beclassified. Manufacturers of SSRIs provided 49 reports of akathisia, 44 of dystonia, 208 of dyskinesia, 76 of tardive dyskinesia, 516 of parkinsonism, and 60 of bruxism. Treatment strategies included discontinuation of the SSRI; dosage reduction; or the addition of a benzodiazepine, beta-blocker, or anticholinergic agent. CONCLUSIONS: SSRI use appears to be associated with the development of movement disorders, as either a direct result of the drug or exacerbation of an underlying condition. Predisposing factors may include the use of neuroleptics, existing neurologic diagnoses, or preexisting movement disorders. Clinicians should be cognizant of the potential for these reactions, as promptrecognition and management is essential in preventing potentially significant patient morbidity.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 20/01/20 alle ore 04:46:47